What is a CV risk assessment?
What is a CV risk assessment?
What is a cardiac risk assessment? This is a group of tests and health factors that have been proven to indicate a person’s chance of having a cardiovascular event such as a heart attack or stroke. They have been refined to indicate the degree of risk: slight, moderate, or high.
What are pharmacists responsible for?
The basic duty of a pharmacist is to check prescriptions from physicians before dispensing the medication to the patients to ensure that the patients don’t receive the wrong drugs or take an incorrect dose of medicine.
Do pharmacists interact with patients?
Maybe they “talk” the “patient interaction” language, but the policies and practices are designed to limit pharmacist conversations with their customers. Pharmacies are in a unique position to help work with patients in the areas of medication management that are most important to them.
What is pharmacist intervention?
Background: In patient care, we defined a pharmaceutical intervention as a recommendation initiated by a pharmacist in response to a drug-related problem in an individual patient occurring in any phase of the medication process.
Does intervention mean treatment?
In medicine, a treatment, procedure, or other action taken to prevent or treat disease, or improve health in other ways.
What are high risk medicines?
High risk medications are drugs that have a heightened risk of causing significant patient harm when they are used in error. High risk medicines include medicines: with a low therapeutic index. that present a high risk when administered by the wrong route or when other system errors occur.
What are the top 5 high alert medications?
The five high-alert medications are insulin, opiates and narcotics, injectable potassium chloride (or phosphate) concentrate, intravenous anticoagulants (heparin), and sodium chloride solutions above 0.9%.
What is one example of a high alert medication?
Examples of high-alert medications include insulin, opioids, neuromuscular blocking agents, anticoagulants, and many others.
What does pinch stand for?
These medicines include anti-infective agents, anti-psychotics, potassium, insulin, narcotics and sedative agents, chemotherapy and heparin and other anticoagulants. These medicines are represented by the acronym ‘A PINCH’.
How much is a pinch?
If you want to get very technical and scientific, a pinch is generally defined as 1/16 teaspoon. While there’s some debate about this, The New Food Lover’s Companion considers a pinch to be 1/16 tsp, while a dash is “somewhere between 1/16 and a scant 1/8 teaspoon.” Not all cookbooks agree. So there’s your answer.
What does pinch mean in British slang?
transitive Britishinformalto steal something. Synonyms and related words. + To steal, or steal something. steal.
Is EPINEPHrine a high risk medication?
Although it is used with relative frequency, it continues to be a potential source of harm in many emergency departments. As noted with all high-alert medications, EPINEPHrine bears a “heightened risk of causing significant patient harm when used in error.
What are LASA drugs?
Look Alike Sound Alike (LASA) medications involve medications that are visually similar in physical appearance or packaging and names of medications that have spelling similarities and/or similar phonetics.
What is confused medication name list?
Configuring computer selection screens to prevent look-alike names from appearing consecutively. Changing the appearance of look-alike product names to draw attention to their dissimilarities….Not Yet Registered?Drug NameConfused Drug NameAciphexAccuprilAciphexAriceptActivaseCathflo ActivaseActivaseTNKase226 •
What is the difference between high alert and high risk medication?
High-alert medications are those that bear a heightened risk of causing significant harm when they are used in error. Although mistakes may or may not be more common with these drugs, the consequences of an error are clearly more devastating to patients.
What are the requirements of high risk medications?
High risk medications are those that have a high chance of causing harm if they are misused or used in error. They are generally medicines with a narrow therapeutic index. This means that the difference between a medicine’s desired effect (efficacy) and a lethal or toxic dose (potency) is very small.
Is potassium chloride a high risk medication?
The risks associated with intravenous potassium chloride are well known. If it is injected too rapidly or in too high a dose, it may cause cardiac arrest within minutes. The effect of hyperkalaemia on the heart is complex – virtually any arrhythmia may be observed.
Why is oral potassium better than IV?
Intravenous potassium increased the serum potassium levels a little more than oral potassium (0.14 per 10 mEq versus 0.12 per 10 mEq administered, respectively). Therefore, oral potassium replacement, in patients with normal GI function, can rival the effects of intravenous replacement.
Why does potassium chloride stop your heart?
To stop the heart, potassium chloride is administered directly after the vecuronium bromide. This is because potassium sends signals to every muscle in the body to contract. When the potassium reaches the inmate’s heart, it disrupts the delicate balance of sodium and potassium ions that keep the heart beating.
Why do they give potassium IV?
If hypokalemia is severe or he can’t take oral supplements, he may need I.V. potassium replacement. Administer this with caution to prevent life-threatening complications associated with hyperkalemia. (See Guidelines for giving I.V.